Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Taking thyronorm for hypothyroidism. Is tubectomy the reason for weight gain? - Online Doctor Chats

Date : 01-Dec-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Doctor:How can I help you?
User:I am aged about 32 and have Hypothyroidism since April 2010 and under medication since then
User:Due to Thyroid, i had put on weight and was always around 65-67 kgs
User:I am 5'3"
User:In Feb 2012, I delivered my second child
User:and also underwent tubectomy
User:I was actually losing weight during pregnancy
User:due to stress or whatever reason
User:After delivery I was glad i looked slim!
User:For the last 6 months I have again out on weight
User:I still weight the same as 66 kgs that I was before I got pregnant the second time
User:but looks wise I appear fatter than I was then
User:My thyroid is under control
User:it's around 3+ some decimal
User:I am taking thyronorm 75 mcg
User:I have also started walking since last two weeks
User:Pl suggest some way to reduce my weight
Doctor:When did you last check your weight?
User:Is this weight gain due to tubectomy?
User:A month ago i guess
Doctor:Are you periods regular?
User:But more fat on tummy n hips
User:very loose
Doctor:Tubectomy has no role in deciding an individuals body weight.
User:I was not like this earlier even when I weighed 66 kgs
Doctor:The loose tummy on your abdomen may however be due to lax abdominal wall post delivery.
User:It was not prominent after delivery
User:I am only seeing this grow for the last 6 months
User:How do I get to nromal?
Doctor:Mubashira, I would like you to know that following delivery as the uterus involutes there can be feeling of slimming. However the muscles are lax and need to be toned with exercise.
Doctor:Besides that
Doctor:post deliver as your body mechanism gets back to normal
Doctor:weight gain may have occurred.
User:ok. Also I could not breast fee more than 2 months
User:Exercise is a tougher way.
User:Although i have started walking these days
Doctor:Now the extra weight you have on your tummy can be reduced by abdominal toning exercise as well as diet.
User:Can I reduce this with some intake?
User:Will walking alone not help?
User:I also take green tea once or twice a day
Doctor:Though some medicines such as metformin help in reducing abdominal fat, all medicines including metformin is not very effective.
Doctor:So if you wish you may start them under guidance of your doctor in addition to green tea.
Doctor:however both green tea and any medication is not going to be that effective, if you don't plan your diet well.
User:Metformin does not have any other side effects right?
Doctor:You will need to take a low calorie diet. It doesn't mean you skip meal and go on fasting.
User:Trust me, I am very conscious of my food n eat less carbs
Doctor:All medicines have some side effects. It's use is based on benefit - risk ratio.
User:So metformin has lesser risk than benefits?
Doctor:It is a drug used for treating diabetes and PCOD.
Doctor:It is not marketed for weight loss.
Doctor:It is beneficial for people with PCOD and diabetes.
User:what about these VLCC and such programs as they boast of reducing tummy fat
User:I just want to have this reduced once n then I can try hard to maintain it
Doctor:Therefore I do not prescribe patients this tablets for weight loss per se alone.
Doctor:VLCC and other weight loss programme thrive on using a very, very, very low calorie food containing only fibres.
Doctor:It does cause weight loss, but most dietician believe such weight loss is not healthy.
Doctor:there are very high chance that you might increase weight again after those programme.
User:So again I am back to execrices n diet!
Doctor:If I were to be your treating doctor, I would advice you to consult a dietician. He/she can prepare a personalised low calorie diet based on your eating preference.
Doctor:it becomes much easier to follow something that you like
Doctor:instead of forcing food that you do not wish to take.
Doctor:With this diet, follow simple exercise such as brisk walk for 15-20 minutes a day for 5 days a week.
Doctor:You can add simple abdominal toning exercise to get back your body fitnes.
Doctor:Make sure you keep your thyroid hormones in check as you do the exercise and diet.
User:Sure, I do a check periodically
User:almost every 3 months
Doctor:This regimen would guarantee you loose weight gradually in about 3-4 months time.
Doctor:That is considered as healthy weight loss.
Doctor:Hope you understoo.
Doctor:Do you have any other questions?
Doctor:Are you there?
User:got it
User:Will try to follow!
User:Nothing else
Doctor:I hope you give your best efforts initially and keep motivated for 2-3 months.
User:Keeping myself motivated is the tough part
Doctor:You may use XXXXXXX service if you wish to discuss with a dietician.
User:especially when there are no significant results!
User:Sure, I will
Doctor:Finally, if you have a family member or friend who wish to loose weight
User:Thanks again
Doctor:it would be good to talk to them and motivate them to loose weight.
Doctor:studies show
User:oh yes, my husband too!
Doctor:when you have someone for company trying for weight loss
Doctor:it makes you motivated...
Doctor:So discuss with your husband and both of you can start of the process soon.
Doctor:Do you have any other questions to discuss with me?
Doctor:Are you there?
Doctor:I have to close the chat as you are not responding.
Doctor:You can chat with us 24/7 if you have any more questions.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor